MAUDE Adverse Event Report: ARTHREX INC. SPEEDCINCH, CURVED NEEDLE WITH TWO PEEK IMPLANTS AND 2-0 FIBERWIRE; SUTURE, NONABSORBABLE, SYNTHETIC, POLYETHYLENE

ARTHREX INC. SPEEDCINCH, CURVED NEEDLE WITH TWO PEEK IMPLANTS AND 2-0 FIBERWIRE; SUTURE, NONABSORBABLE, SYNTHETIC, POLYETHYLENE
Model Number AR-4502
Health Effect - Clinical Code No Code Available (3191)
Date of Event 09/21/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Patient demographics (age at time of event, date of birth, weight) were requested but not provided.No further patient information was provided at the time of this report or made available in response to follow-up communication.No additional adverse consequences have been reported from this event.This device is used for treatment.Complaint confirmed.The evaluation revealed that the first implant did not deploy.The first implant sat at distal end of the shaft's cannulation.The first implant was removed, and the first needle actuated as intended.The most likely cause of this type of event is excessive movement of the needle from tear and/or the user not following the deployment sequence as stated in the surgical technique guides such as squeezing and releasing trigger out of sequence, and premature squeezing and releasing of the trigger.The evaluation of the second device did not revealed any abnormalities.The first and second needles actuated as intended.However, the device's 2-0 fiberwire® suture with implants was not returned for evaluation.Complaint event most likely due to not following the surgical technique.Per the surgical technique implant #2 need to be advanced to the needle tip prior to advancing the needle through the meniscus.If this is not followed, implant could be potentially entangled with the suture and pulled back from the meniscus.The implant may be pulled out from meniscus due to the incorrect use of the depth stop or over tensioning of suture construct.Device history record review revealed nothing relevant to this event.This is the first complaint of this type for this part/lot combination.The potential causes of this event are being communicated to the event reporter.If additional relevant information is received, a follow-up report will be submitted.
 
Event or Problem Description
It was reported that during an acl reconstruction with meniscal repair procedure, the surgeon was attempting to use a speed cinch w/ 2 peek implants.The surgeon fully squeezed the trigger, however, the first implant did not deploy.He squeezed a second time, and still, the implant did not deploy.A second speed cinch of the same lot number was opened and used.The first implant on this speed cinch was successfully implanted, but, when the surgeon attempted to deploy the second implant, the implant did not deploy.The rep is unsure if the first implant was removed from the meniscus.The case was completed with an ar-4500 meniscal cinch.Patient is a male.

Brand Name
SPEEDCINCH, CURVED NEEDLE WITH TWO PEEK IMPLANTS AND 2-0 FIBERWIRE
Common Device Name
SUTURE, NONABSORBABLE, SYNTHETIC, POLYETHYLENE
Manufacturer (Section D)
ARTHREX INC.
1370 creekside boulevard
naples FL 34108 1945
MDR Report Key6934419
Report Number1220246-2017-00373
Device Sequence Number462013
Product Code GAT
UDI-Device Identifier00888867102675
UDI-Public00888867102675
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
K132043
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Medical Equipment Company Technician/Representative
Type of Report Initial
Report Date (Section B) 10/10/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date05/01/2022
Device Model NumberAR-4502
Device Catalogue NumberAR-4502
Device Lot Number10146372
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/21/2017
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/21/2017
Initial Report FDA Received Date10/10/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;